PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - June 2015

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President, tinnitus authority and a person living with tinnitus, Barry Keate, will select the most representative questions each month for publication. Regardless all questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

ASK BARRY QUESTIONS ON TINNITUS Tinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Combo Pack or 4 Tinnitus Formula through Monday, June 29th! Use Promotion Code: freeship629 US ORDERS ONLY

Did a cell phone or microwave cause my tinnitus?

Dear Barry,

I have had tinnitus for about 2 months. I believe it has to do with the noise level in the factory I have worked in for 41 years. But, I have read that when a wireless smart meter is placed on some people’s homes they get tinnitus. I have plenty of EMF in my home from the microwave, wireless router, cell phones, iPads, smart meter etc. Now my wife has tinnitus and vertigo.

Any suggestions? Randall P.

Dear Randall,

Thank you for your message. The condition you refer to is known as electromagnetic hypersensitivity. This has been studied for years and no conclusive evidence has shown that this causes tinnitus. Nevertheless, people with subjective electromagnetic hypersensitivity, those who self-identified as being sensitive, had a higher percentage of tinnitus than control groups. The reasons for this remain unclear and it is possible that hypersensitive people share other conditions that may cause both electromagnetic hypersensitivity and tinnitus. This may be a good subject for a future article in Quiet Times Tinnitus Newsletter.

Not discounting your assertions, I believe working in a noisy factory for 41 years provides a much higher probability of causing your tinnitus than random electromagnetic radiation. Noise exposure is the single largest cause of tinnitus with fully 70% of tinnitus cases caused by continued exposure to loud noise.

Arches Tinnitus Formula should be helpful for both you and your wife. Clinical studies on pharmaceutical grade ginkgo (e.g. Ginkgo Max 26/7 found ATF) have shown it to reduce tinnitus and vertigo. Studies also show that starting treatment during early onset of tinnitus (within about 5 years) has better results than starting later.

Wishing you quiet times,

Barry Keate

Will a mycin-based acne cream worsen my tinnitus?

Dear Barry,

Is it safe to use Acanya with tinnitus? I thought anything with mycin is bad for tinnitus. It's a gel or cream form and was told it was safe. Doctor wants me to use the tiniest amount three times a day for a few weeks on my nose.

Thank you, Marilyn I. Dear Marilyn,

Acanya is a combination of benzoyl peroxide and clindamycin. It is a topical ointment used to control acne. I believe acanya is mostly safe for people with tinnitus. It's not on lists of drugs that cause tinnitus nor is either of the individual medications. However, there is at least one report of a young man who developed hearing loss and tinnitus using this product. Clindamycin is a potential cause however, this is a topical ointment not a drug you take system wide so side-effects will be reduced.

You may wish to use it sparingly. If any indication of hearing loss or increased tinnitus appears, discontinue immediately and consult with your doctor.

You may also wish to use Arches Tinnitus Formula at the same time. Pharmaceutical-grade ginkgo has been shown to prevent cochlear damage from ototoxic medications.

Wishing you quiet times, Barry Keate

Did a chemotherapy drug cause my tinnitus?

Hello Barry,

I've used the Tinnitus Formula pills for almost 100 days now (I'm maybe at 90 days) and I've been very consistent, but no relief. My ears are still screaming (hissing) just as loud as ever. I believe my tinnitus may be caused from chemotherapy that I had in 2013 for breast cancer.

I think the drug, Taxol, did it. It definitely affected many of my nerve endings - neuropathy - in my fingers and especially my toes, which I'm still having problems with. The neuropathy is incrementally getting less but whatever it's done inside my ears isn't getting better. My ENT recommended I try your Tinnitus Formula to see if it would work. I spent over $100 (which is a lot of money for me) to buy the Starter Kit, but so far, there's no improvement to show for it.

Any recommendations? Thanks. Pam D.

Dear Pam,

I’m sorry you’ve haven’t seen any results to date using our product. The problem with ototoxic medications is pretty severe and Taxol is one of the worst offenders. However, I think you may still yet respond to the Arches Tinnitus Formula.

I don’t wish to sell you “false hope” and recognize that not everyone will respond to ATF. But past experience with others in similar circumstances found that it took them a little longer than the recommended three months. You might consider trying one more bottle of the Tinnitus Formula. If no results after another bottle, I would discontinue.

Regardless, there are a couple of other supplements that can be helpful and both are very inexpensive. GABA is a calming neurotransmitter in the brain and counteracts glutamate which is an excitatory neurotransmitter. Glutamate is one of the primary causes of tinnitus. GABA, which can counter-balance glutamate, can be taken in a dosage of 750 to 1,500 mg two or three times daily. It may cause drowsiness so please be careful driving or operating equipment until you know how you react to it. You should probably start at the lower dose and move up as you're able.

The other supplement is NAC (N-Acetyl Cysteine). This is an antioxidant which scavenges free radicals from the body. It's also helpful for neuropathy. There are no side effects from this and you can take 1,000 mg two or three times a day. You will not notice anything different.

As I mentioned, both of these are very inexpensive and can be found in most good health food stores.

Wishing you quiet times, Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.